MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-3-3D-ES
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime and the unknown axium coil were both returned for analysis within a shipping box, a sealed plastic biohazard pouch, an opened axium prime inner pouch, and with one device returned within an introducer sheath.No microcatheters were returned.Damage location details: no introducer sheath was returned.The actuator interface and break indicator was found to be in good condition.The pushwire was found to be broken (w/ release wire pulled) at ~3.5cm, bent at ~12.3cm, and bent at ~116.2cm from the proximal end.The axium prime implant coil was found to be detached and not returned.The shield coil was found to be stretched and damaged; in addition, the coin was found to be retracted from the lumen stop.No other anomalies were observed.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was able to be confirmed, as the damage found with the axium prime device is consistent with advancement against resistance.The axium prime device was returned bent and broken, with the implant coil detached (not returned).A few possible causes of ¿coil resistance/stuck in catheter¿ are but not limited to, incompatible catheter, tortuous anatomy and damage or kink to pushwire; however, the root cause for the resistance was unable to be determined.A few possible causes for the damage (detachment) are but not limited to, tortuous anatomy, user advances the coil against resistance, and/or damaged pusher.The unknown microcatheter used in the procedure was not returned; therefore, any contribution the catheter had towards resistance/damage was unable to be assessed.Compatibility was unable to be determined.Based on the device analysis and reported information, the customer¿s report of ¿pusher kink/damage¿ was able to be confirmed.The likely cause for ¿pusher kink/damage¿ was determined to be ¿when the user advances coil against resistance.The report notes that ¿ as a result, it could not be smoothly advanced into the microcatheter, and the delivery of the coil was affected.¿.Based on the device analysis and reported information, the customer¿s report of ¿prod damage/deformed out of pkg¿ was unable to be confirmed, as the device was damaged during use.No cause was determined.It was noted that the patient's blood flow was normal and vessel tortuosity was moderate.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu); in addition, a continuous flush was administered during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium pusher was kinked after removing from the package.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm located in the internal carotid artery ophthalmic segment with a max diameter of 4.6 mm and a 3.1 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that after taking the axium coil out of the packaging, it was found that the pusher rod was kinked, and the bending angle was significant.As a result, it could not be smoothly advanced into the microcatheter, and the delivery of the coil was affected.A continuous flush was administered during the procedure.The damaged location was the pushwire middle segment.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Additional information was received stating that the spring coil was not used after it was discovered to be kinked.No preparation was completed to the device as damage was discovered as soon as the packaging was opened.The procedure was completed by replacement with another spring coil.There was no damage or evidence of tampering to device packaging.There was no attempt to see if the coil came out of the introducer sheath smoothly.There was kink/damage to the catheter observed after removal.Additional information received reported clarification that the kink was to the coil dispenser and the coil pushwire, there was no microcatheter issue.
 
Additional Manufacturer Narrative
Product analysis as found condition: the axium prime and the unknown axium coil were both returned for analysis within a shipping box, a sealed plastic biohazard pouch, an opened axium prime inner pouch, and with one device returned within an introducer sheath.No microcatheters were returned.Damage location details: no introducer sheath was returned.The actuator interface and break indicator was found to be in good condition.The pushwire was found to be broken (w/ release wire pulled) at ~3.5cm, bent at ~12.3cm, and bent at ~116.2cm from the proximal end.The axium prime implant coil was found to be broken off and not returned.The shield coil was found to be stretched and damaged; in addition, the coin was found to be retracted from the lumen stop.No other anomalies were observed.Testing analysis: none.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was able to be confirmed, as the damage found with the axium prime device is consistent with advancement against resistance.The axium prime device was returned bent and broken, with the implant coil missing (not returned).A few possible causes of ¿coil resistance/stuck in catheter¿ are but not limited to, incompatible catheter, tortuous anatomy and damage or kink to pushwire; however, the root cause for the resistance was unable to be determined.The unknown microcatheter used in the procedure was not returned; therefore, any contribution the catheter had towards resistance/damage was unable to be assessed.Compatibility was unable to be determined.Based on the device analysis and reported information, the customer¿s report of ¿pusher kink/damage¿ was able to be confirmed.The likely cause for ¿pusher kink/damage¿ was determined to be ¿when the user advances coil against resistance.The report notes that ¿ as a result, it could not be smoothly advanced into the microcatheter, and the delivery of the coil was affected.¿.Based on the device analysis and reported information, the customer¿s report of ¿prod damage/deformed out of pkg¿ was unable to be confirmed, as the device was damaged during use.No cause was determined.It was noted that the patient's blood flow was normal and vessel tortuosity was moderate.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu); in addition, a continuous flush was administered during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24218621
Report Number9617601-2026-00791
Device Sequence Number21148716
Product Code KRD
UDI-Device Identifier00763000313685
UDI-Public(01)00763000313685(17)270809(10)229439732
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-3-3D-ES
Device Catalogue NumberAPB-2-3-3D-ES
Device Lot Number229439732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale